Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 7, NWS Jackson, KY

May 1, 2016Estill County, Kentucky

NWS Jackson, KY issued this river flood warning at May 1, 2016, 5:06 PM EDT for Estill County, Kentucky. It took effect at May 1, 2016, 7:13 PM EDT. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 5:06 PM EDT (21:06 UTC)
In effect from
May 1, 2016, 7:13 PM EDT
Expired
May 4, 2016, 3:49 AM EDT
In force
57 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

County Estill County, KY

The radar

The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River near Ravenna (RAVK2). The gauge peaked at 23.19 ft at May 2, 2016, 10:00 AM EDT.

actionminormoderate15202505/0105/0205/0305/0405/05
Action stage
17 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

219 
WGUS43 KJKL 012106
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
506 PM EDT SUN MAY 1 2016

...The National Weather Service in Jackson Kentucky has issued
a flood warning for the following rivers in Kentucky...

  The Kentucky River at Heidelberg
  The Kentucky River near Ravenna
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is occurring or is imminent.

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11 pm.

&&

KYC129-020906-
/O.NEW.KJKL.FL.W.0006.160501T2203Z-160503T0316Z/
/HLDK2.1.ER.160501T2203Z.160502T0600Z.160502T2116Z.NO/
506 PM EDT SUN MAY 1 2016

The National Weather Service in Jackson Kentucky has issued a 

* Flood Warning for 
  The Kentucky River at Heidelberg.
* until Monday evening.
* at 4:45 PM Sunday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-020906-
/O.NEW.KJKL.FL.W.0007.160501T2313Z-160503T0800Z/
/RAVK2.1.ER.160501T2313Z.160502T1200Z.160503T0200Z.NO/
506 PM EDT SUN MAY 1 2016

The National Weather Service in Jackson Kentucky has issued a 

* Flood Warning for 
  The Kentucky River near Ravenna.
* until Monday night.
* at 4:15 PM Sunday the stage was 19.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

GREIF
8 follow-up statements
519 
WGUS83 KJKL 012346
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT SUN MAY 1 2016

...The flood warning continues for the following rivers in 
Kentucky...

  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 1 am.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC065-021146-
/O.CON.KJKL.FL.W.0007.000000T0000Z-160503T0800Z/
/RAVK2.1.ER.160501T2341Z.160502T1200Z.160503T0200Z.NO/
746 PM EDT SUN MAY 1 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 7:15 PM Sunday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 24.5 feet by tomorrow morning. The river will fall 
  below flood stage tomorrow evening.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

GREIF
474 
WGUS83 KJKL 020337
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1137 PM EDT SUN MAY 1 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Kentucky River at Heidelberg 
  
  The South Fork Kentucky River at Booneville 

  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 10 am.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC189-021403-
/O.CON.KJKL.FL.W.0005.000000T0000Z-160502T1403Z/
/BOOK2.1.ER.160501T1933Z.160502T0600Z.160502T0803Z.NO/
1137 PM EDT SUN MAY 1 2016

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* at 11:00 PM Sunday the stage was 27.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.2 feet by 
  early tomorrow morning. The river will fall below flood stage 
  by 10 am tomorrow.
* At 27.0 feet...Low lying areas flood.

&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-021537-
/O.EXT.KJKL.FL.W.0006.000000T0000Z-160503T0300Z/
/HLDK2.1.ER.160501T2218Z.160502T1200Z.160502T2100Z.NO/
1137 PM EDT SUN MAY 1 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 10:45 PM Sunday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.5 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  afternoon.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-021537-
/O.CON.KJKL.FL.W.0007.000000T0000Z-160503T0800Z/
/RAVK2.1.ER.160502T0108Z.160502T1200Z.160503T0200Z.NO/
1137 PM EDT SUN MAY 1 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 11:15 PM Sunday the stage was 21.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.5 feet by 
  tomorrow morning. The river will fall below flood stage late 
  tomorrow evening.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

GREIF
717 
WGUS83 KJKL 021351
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
951 AM EDT MON MAY 2 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 2 PM.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC129-030044-
/O.EXT.KJKL.FL.W.0006.000000T0000Z-160503T0044Z/
/HLDK2.1.ER.160501T2218Z.160502T0730Z.160502T1844Z.NO/
951 AM EDT MON MAY 2 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at  8:45 AM Monday the stage was 20.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-030151-
/O.EXT.KJKL.FL.W.0007.000000T0000Z-160503T0923Z/
/RAVK2.1.ER.160502T0108Z.160502T1800Z.160503T0323Z.NO/
951 AM EDT MON MAY 2 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at  9:15 AM Monday the stage was 23.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by this
  afternoon. The river will fall below flood stage tonight.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

SHALLENBERGER
038 
WGUS83 KJKL 021854
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
254 PM EDT MON MAY 2 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 10 pm.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC065-030654-
/O.EXT.KJKL.FL.W.0007.000000T0000Z-160503T1048Z/
/RAVK2.1.ER.160502T0108Z.160502T1645Z.160503T0448Z.NO/
254 PM EDT MON MAY 2 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 2:15 PM Monday the stage was 23.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* At 21.5 feet...Sang Branch Road is under water at Red Lick Creek.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
831 
WGUS83 KJKL 030251
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1051 PM EDT MON MAY 2 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Kentucky River near Ravenna
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 10 am Tuesday.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC065-031451-
/O.EXT.KJKL.FL.W.0007.000000T0000Z-160505T0147Z/
/RAVK2.1.ER.160502T0108Z.160502T1645Z.160504T1947Z.NO/
1051 PM EDT MON MAY 2 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 10:15 PM Monday the stage was 22.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday afternoon.
* At 21.5 feet...Sang Branch Road is under water at Red Lick Creek.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
959 
WGUS83 KJKL 031355
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
955 AM EDT TUE MAY 3 2016

...The flood warning continues for the following rivers in 
Kentucky...

  The Kentucky River near Ravenna 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 10 PM THIS EVENING.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC065-040155-
/O.CON.KJKL.FL.W.0007.000000T0000Z-160505T0147Z/
/RAVK2.1.ER.160502T0108Z.160502T1645Z.160504T1947Z.NO/
955 AM EDT TUE MAY 3 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 9:15 AM Tuesday the stage was 22.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.2 feet by this
  afternoon. The river will fall below flood stage tomorrow 
  afternoon.
* At 21.5 feet...Sang Branch Road is under water at Red Lick Creek.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
417 
WGUS83 KJKL 040214
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1014 PM EDT TUE MAY 3 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 4 am Wednesday.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC065-041026-
/O.EXT.KJKL.FL.W.0007.000000T0000Z-160504T1026Z/
/RAVK2.1.ER.160502T0108Z.160502T1645Z.160504T0426Z.NO/
1014 PM EDT TUE MAY 3 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 9:15 PM Tuesday the stage was 21.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and expected to continue. 
* Forecast...The river will continue to fall to below flood stage by 
  early Wednesday morning. 
* At 21.5 feet...Sang Branch Road is under water at Red Lick Creek.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
121 
WGUS83 KJKL 040749
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
349 AM EDT WED MAY 4 2016

...The flood warning is cancelled for the following rivers
in Kentucky...
 
  The Kentucky River near Ravenna
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The warning has been downgraded to a flood advisory and will be 
updated by 10 am this morning.

&&

KYC065-040819-
/O.CAN.KJKL.FL.W.0007.000000T0000Z-160504T1026Z/
/RAVK2.1.ER.160502T0108Z.160502T1645Z.160504T0607Z.NO/
349 AM EDT WED MAY 4 2016

The Flood Warning is cancelled for
  The Kentucky River near Ravenna.
* at  3:15 AM Wednesday the stage was 20.8 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at  2:07 AM Wednesday.
* Forecast...The river will continue to fall to 18.3 feet by tomorrow
  morning.
* At 21.0 feet...Low lying areas flood. Red, Lick, Road, Millers 
  Creek Road, Dark Hollow Road, and Noland Creek Road flood in 
  several places.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at May 1, 3:57 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 1, 3:57 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT SUN MAY 1 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 354 PM EDT SUN MAY 1 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE EAST KENTUCKY IN THE
WARM SECTOR OF AN APPROACHING FRONT. SOME CLEARING CLOUD COVER
ACROSS THE AREA HAS RESULTED IN SOME INCREASED INSTABILITY WITH CU
FIELDS DEVELOPING AS WELL. WITH DECENT SHEAR IN PLACE ACROSS THE
AREA AND A PASSING DECENT WAVE OVERHEAD...STRONG TO SEVERE STORMS
ARE EXPECTED THROUGH THIS EVENING. AMPLE INSTABILITY AND CIN FULLY
ERODED...WILL ALLOW FOR THE SEVERE THREAT TO LAST INTO THE
EVENING. HAVE PUT THIS INTO THE HWO FOR THIS EVENING AND INTO
EARLY TONIGHT WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT.

HEADING INTO TONIGHT...MUCH OF THE SEVERE THREAT WILL DIMINISH
WITH THE LOSS OF INSTABILITY TONIGHT. HOWEVER...NUMEROUS
SHORTWAVES MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF THUNDER
ACROSS THE AREA THROUGH MUCH OF TONIGHT. WITH A SATURATED
ATMOSPHERE...A FEW HEAVY RAINERS ARE STILL POSSIBLE AND HAVE
MENTIONED THIS IN THE HWO AS WELL.

HEADING INTO THE DAY ON MONDAY...ANOTHER WAVE DIVING FURTHER
SOUTHEAST INTO THE MID MS VALLEY WILL THEN PUSH NORTHEAST UP
THROUGH THE APPALACHIAN RANGE AS ANOTHER ROUND OF RAINFALL IS
EXPECTED TO MOVE THROUGH THE REGION. GFS MODEL SOUNDINGS INDICATE
ANOTHER SATURATED SOUNDING THROUGH THE DAY ON MONDAY AND INTO
MONDAY NIGHT WITH PWATS AGAIN NEAR 1.4. WITH THE AMOUNT OF
RAINFALL ALREADY FALLEN THROUGH THE PAST 48 HOURS...THERE MAY BE
MORE FLOODING ISSUES AND A WATCH MAY BE NEEDED. WITH EXITING
FORCING AND GOOD INSTABILITY DIMINISHED...CONVECTION AND LARGELY
THE FLOODING THREAT SHOULD END BY MONDAY NIGHT 06Z.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 357 PM EDT SUN MAY 1 2016

FAIRLY ACTIVE PATTERN TO BEGIN THE WEEK AND ALSO A COOL DOWN. THE
PERIOD WILL BEGIN WITH SHORTWAVE RIDING INTO PORTIONS OF THE OHIO
VALLEY...SO KEPT POPS FROM SLIGHT TO CHANCE AREA WIDE. STILL LOOKS
LIKE A BREAK WILL OCCUR TUESDAY NIGHT...BUT ANOTHER SHORTWAVE AND
COLD FRONT WILL DROP SOUTHEAST FOR YOUR WEDNESDAY. THIS WILL BRING
LIKELY SHOWERS TO THE NORTH RIGHT NOW LOOKS LIKE LITTLE IF ANY
INSTABILITY SO NO THUNDER. THIS FRONT AND UPPER LEVEL CLOSED LOW
WILL LEAD TO COOLER AIR DROPPING SOUTH INTO THE REGION. THIS WILL
LEAD TO OVERNIGHT LOWS INTO THE LOWER 40S FOR SOME. GIVEN THE
UPPER LEVEL LOW TO THE EAST AND LOBES OF ENERGY RIDING ALONG THE
FAR EAST WILL KEEP CHANCE SHOWERS THURSDAY. WHILE UPPER LEVEL LOW
SLIDES EAST TOWARD THE LOWER MID ATLANTIC WILL KEEP SLIGHT SHOWERS
ACROSS THE FAR EAST...BUT WE DO SEE A REPRIEVE BY THE WEEKEND.
THIS AS A LONG WAVE RIDGE MOVES EAST OUT OF THE PLAINS AND SURFACE
HIGH PRESSURE BUILDS FROM THE SOUTHWEST. ONCE THIS RIDGE SHIFTS
EAST IT WILL BRING WARM AIR ADVECTION BACK INTO THE REGION
SATURDAY INTO SUNDAY. THIS WILL SEND TEMPS BACK INTO THE UPPER 70S
BY SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 133 PM EDT SUN MAY 1 2016

SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS
AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL
CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY
SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE
THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN
VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE
SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME
FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF
SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT
THROUGH TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SHALLENBERGER
LONG TERM...DJ
AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 4:19 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT SUN MAY 1 2016

KYZ044-050>052-058>060-068-069-104-106>115-119-120-022330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY...
PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
419 PM EDT SUN MAY 1 2016

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH MONDAY NIGHT.

KYZ079-080-083>088-116>118-022330-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
MANCHESTER...HYDEN...JENKINS...WHITESBURG
419 PM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH MONDAY NIGHT.

HAL/SHALLENBERGER

In the hours before

Special weather statement, May 1, 3:16 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT SUN MAY 1 2016

KYZ106>109-011945-
WOLFE-MORGAN-JOHNSON-MAGOFFIN-
316 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...JOHNSON...
MAGOFFIN...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER ADELE...OR 10 MILES
SOUTH OF WEST LIBERTY...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MASON...BROWNLOW...HAGER...PERLIE...BETHANNA...CUTUNO...
ELSIE...BALLOT...HOLLIDAY...EPSON...KERNIE...SELLARS...FLAT FORK...BURNING
FORK...CANNEL CITY...CONLEY...BLOOMINGTON...STRINGTOWN AND LICKSBURG.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 58
AND 76.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3769 8294 3772 8336 3779 8336 3786 8292
TIME...MOT...LOC 1916Z 265DEG 20KT 3776 8329

JMW
Special weather statement, May 1, 3:41 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT SUN MAY 1 2016

KYZ044-052-012015-
ROWAN-FLEMING-
341 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...

AT 340 PM EDT...A STRONG THUNDERSTORM WAS OVER GODDARD...OR 7 MILES
SOUTHEAST OF FLEMINGSBURG...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
POPLAR PLAINS...PLUMMERS LANDING...HILLSBORO...MUSES MILLS AND GODDARD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3842 8353 3841 8352 3841 8351 3840 8350
      3840 8348 3838 8345 3840 8341 3835 8337
      3833 8336 3829 8367 3836 8374 3842 8356
TIME...MOT...LOC 1940Z 249DEG 15KT 3835 8364

JMW
Special weather statement, May 1, 3:55 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT SUN MAY 1 2016

KYZ107-109-110-012030-
FLOYD-JOHNSON-MAGOFFIN-
355 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...JOHNSON...MAGOFFIN...

AT 355 PM EDT...A STRONG THUNDERSTORM WAS OVER STRINGTOWN...OR OVER
SALYERSVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...SALYERSVILLE...MASON...BROWNLOW...RICEVILLE...SWAMP BRANCH...
STAFFORDSVILLE...PERLIE...DOBSON...FALCON...OIL SPRINGS...BALLOT...
MASHFORK...BURNING FORK...CONLEY...FITZ...STRINGTOWN...LICKSBURG...COLLISTA
AND BONANZA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 73 AND 76.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 3 AND 8.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 8311 3780 8311 3785 8281 3768 8280
TIME...MOT...LOC 1955Z 269DEG 25KT 3776 8306

JMW
Special weather statement, May 1, 4:13 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT SUN MAY 1 2016

KYZ044-052-012030-
ROWAN-FLEMING-
413 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...

AT 413 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALTZ...OR 12 MILES
NORTH OF MOREHEAD...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WALTZ.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3840 8348 3838 8345 3840 8341 3839 8340
      3837 8339 3835 8337 3832 8336 3832 8334
      3831 8334 3831 8350 3841 8352
TIME...MOT...LOC 2013Z 262DEG 25KT 3836 8342

DJ
Local storm report, May 1, 4:28 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 E SALYERSVILLE        37.75N 83.05W
05/01/2016  E1.00 INCH       MAGOFFIN           KY   BROADCAST MEDIA

&&

SHALLENBERGER
Local storm report, May 1, 4:43 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             2 N PRESTONSBURG        37.70N 82.77W
05/01/2016  E0.50 INCH       FLOYD              KY   TRAINED SPOTTER

&&

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:55 PM EDTSpecial Weather StatementJKLLaurel65 min
May 1, 2:24 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne36 min
May 1, 2:59 AM EDTSpecial Weather StatementJKLPulaski31 min
May 1, 3:20 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more3 hr
May 1, 4:17 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more3 hr
May 1, 4:23 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Whitley3 hr
May 1, 4:30 AM EDTFlash Flood WarningJKLBreathitt, Clay, Owsley, Perry3 hr
May 1, 5:27 AM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike3 hr
May 1, 6:09 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Pulaski3 hr
May 1, 7:05 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Whitley3 hr
May 1, 7:18 AM EDTFlash Flood WarningJKLBell, Knox, Whitley3 hr
May 1, 7:23 AM EDTAreal Flood WarningJKLBreathitt, Clay, Owsley, Perry6 hr
May 1, 7:30 AM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Martin, Pike5 hr
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLClay4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLOwsley4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLLee4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLEstill4 days
May 1, 12:07 PM EDTRiver Flood AdvisoryJKLMagoffin7 hr
May 1, 2:15 PM EDTRiver Flood AdvisoryJKLBreathitt4 days
May 1, 3:01 PM EDTSpecial Weather StatementJKLElliott29 min
May 1, 3:16 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 3:18 PM EDTSevere Thunderstorm WarningJKLElliott27 min
May 1, 3:36 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin24 min
May 1, 3:41 PM EDTSpecial Weather StatementJKLFleming34 min
May 1, 3:50 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan25 min
May 1, 3:55 PM EDTSpecial Weather StatementJKLMagoffin35 min
May 1, 3:59 PM EDTSevere Thunderstorm WarningJKLFleming31 min
May 1, 4:04 PM EDTRiver Flood WarningJKLOwsley18 hr
May 1, 4:04 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin26 min
May 1, 4:13 PM EDTSpecial Weather StatementJKLRowan17 min
May 1, 4:24 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 4:54 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 5:06 PM EDTRiver Flood WarningJKLLee30 hr
May 1, 5:17 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell28 min
May 1, 5:26 PM EDTSevere Thunderstorm WarningJKLMartin, Pike16 min
May 1, 5:28 PM EDTSpecial Weather StatementJKLBath, Montgomery32 min
May 1, 5:31 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 5:35 PM EDTSpecial Weather StatementJKLMenifee, Powell25 min
May 1, 5:40 PM EDTSpecial Weather StatementJKLWolfe35 min
May 1, 5:54 PM EDTSpecial Weather StatementJKLElliott, Rowan36 min
May 1, 5:55 PM EDTSpecial Weather StatementJKLFloyd35 min
May 1, 5:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 6:06 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 22 more6 hr
May 1, 6:08 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe37 min
May 1, 6:11 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Pike3 hr
May 1, 6:14 PM EDTSpecial Weather StatementJKLPerry31 min
May 1, 6:17 PM EDTSpecial Weather StatementJKLElliott28 min
May 1, 6:26 PM EDTSpecial Weather StatementJKLFloyd34 min
May 1, 6:28 PM EDTSpecial Weather StatementJKLMagoffin32 min
May 1, 6:37 PM EDTRiver Flood WarningJKLMagoffin11 hr
May 1, 6:37 PM EDTRiver Flood WarningJKLMagoffin11 hr
May 1, 6:45 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan30 min
May 1, 6:47 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike43 min
May 1, 6:57 PM EDTAreal Flood AdvisoryJKLElliott, Morgan, Rowan3 hr
May 1, 7:03 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Martin27 min
May 1, 7:22 PM EDTSevere Thunderstorm WarningJKLPike23 min
May 1, 7:24 PM EDTSpecial Weather StatementJKLMartin36 min
May 1, 7:34 PM EDTSpecial Weather StatementJKLKnott26 min
May 1, 7:36 PM EDTSpecial Weather StatementJKLWolfe24 min
May 1, 7:39 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Magoffin, Pike6 hr
May 1, 7:39 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Pike36 min
May 1, 7:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 7:59 PM EDTSpecial Weather StatementJKLPike31 min

Nearby

River Flood Warnings in Kentucky, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.